Workers' Compensation Discussion Forums
well, I guess it's happened "Addiction" - Printable Version

+- Workers' Compensation Discussion Forums (https://www.workerscompensation.com/forums/general)
+-- Forum: Category (https://www.workerscompensation.com/forums/general/forumdisplay.php?fid=3)
+--- Forum: Off Topic Area (https://www.workerscompensation.com/forums/general/forumdisplay.php?fid=7)
+--- Thread: well, I guess it's happened "Addiction" (/showthread.php?tid=9438)

Pages: 1 2 3 4 5 6


well, I guess it's happened "Addiction" - Lilly - 01-11-2010

Hi all,
Tramadol (Ultram) is the culprit. 100 mgs 2 x day
I ran out, so I figured I could try to go a couple days without it, and pick it up on the weekend.
Not true.

The first night, I hurt all over, headache, felt so aggitated, terrible RLS, and I could not sleep. I never did go to sleep that night, and was up prior to my husband, who was shocked to see me that early. I was miserable. I had the 'inside shakes' all day on top of everything else.

The following night....same thing all over again. I was exhausted.

At first, I didn't relate it to the medicine ...I thought maybe I was catching some flu bug or something...then it dawned on me.

My hubby ran into town and picked it up. I immediately took it, and felt a calming effect. Guess who felt "all better' after another dose that evening?

It just ticks me off, as I've never been addicted to ANY type of medicine.....and have never abused it either. So now i am apparently addicted to it without any abuse intent!

So, if you're a Tramadol taker...be prepared, and pre warned.

Lilly


RE: well, I guess it's happened "Addiction" - jayne - 01-11-2010

Lilly any med you take over a long period of time your body gets used to....my biggest addiction? my coffee and a nighty zanax without the first I cant wake up without the last my body wont quiet down enough to sleep.....the pain meds I hope to never run out of I know I would be in mega pain without them


RE: well, I guess it's happened "Addiction" - capricorn - 01-11-2010

Lilly...I totally agree with Jayne..... I take a Klonopin and a Neurontin at night..puts me right out. Look at it like this .If you stopped BP meds cold turkey , you would have a reaction. Same thing. Horrible feeling isn't it? I'm glad you fell better.


RE: well, I guess it's happened "Addiction" - Cycler - 01-11-2010

That's NOT addiction. It is physical dependance and happens to everyone who takes an opiate. There IS a difference


RE: well, I guess it's happened "Addiction" - Sunshine7 - 01-11-2010

CoolLilly I feel the way you do I have never been one to take medicine even for a cold, I would sweat it out,When I was a care giver the man I took care of I've known for 18 years now, he would tell me of other people who would still his pills, money, things in his house, he's quadropledgic parlized from neck down, I couldn't imagine any one doing that, he knew I wouldn't do to the fact I don't steal or didn't take meds. They are addicting and I wish my pain Dr. would let me go to earbal stores, less side effects, less addicting. Have a nice day every one.


RE: well, I guess it's happened "Addiction" - Sunshine7 - 01-11-2010

Cycler are u in a bad mood this morning? I sure hope things change around for you God Bless.


RE: well, I guess it's happened "Addiction" - Bad Boy Bad Boy - 01-11-2010

Sunshine, as Cycler stated what he did, was the same that others here stated. And it is a true fact, it is not an Addiction, it is a warning sign not to just stop a medication because you want too. Strange things will and can happen, some can be very dangerous.


RE: well, I guess it's happened "Addiction" - bronco54501 - 01-11-2010

I also agree with BBBB & Cycler, when you depend on any kind of med and have taken for a long time you just cant cut cold turkey.... I was on tramadol but it was like 5 months, doc said I could cut cold turkey.. Well news flash thats not always true. I didnt have the extreme case as Lilly but none the less was a withdrawl... It just was not enough kick to help me with pain, but never made me sleepy...

Tramadol is very cheap, $4.00 at walmart for a 100 count, dont let your self run out.......


RE: well, I guess it's happened "Addiction" - capricorn - 01-11-2010

Cycler....I don't think you sounded like you're ina bad mood....simply made an educated comment. Wish I could have thought to put it as simply as you did.


RE: well, I guess it's happened "Addiction" - chrischris - 01-11-2010

Any medication or stimulant (coffee, cigarettes) should be weaned off of slowly, or you will have some sort of withdrawal.

Lilly, you are not addicted. The difference is addiction is compulsive drug abuse, and dependence is your body has adapted to a particular medication over time.

Many who are on mediations for chronic pain/health conditions are mislabeled as addicts, even by the medical community.